Thunderstorm Wind, Fremont
- When
- September 4, 3:34 PM MST
- Where
- Fremont County, (Lnd)hunt Fld Lander
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.820, -108.730
The ASOS at the Hunt Field reported a wind gust to 58 mph.
Large temperature-dew point spreads and a favorable pressure gradient ahead of an upper-level low set the stage for strong outflow wind from isolated late day thunderstorms. Wind gusts around 60 mph were recorded at both the Lander and Rock Springs-Sweetwater County airports.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RIW wrote it up.
Large temperature-dew point spreads and a favorable pressure gradient ahead of an upper-level low set the stage for strong outflow wind from isolated late day thunderstorms. Wind gusts around 60 mph were recorded at both the Lander and Rock Springs-Sweetwater County airports.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Sep 4, 2:24 PM MST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 324 PM MDT FRI SEP 4 2015 .SHORT TERM...TONIGHT THROUGH SATURDAY WV IMAGERY SHOWING BROAD RIDGING PATTERN ACROSS MOST OF THE CONUS EXCEPT FOR THE WCST WHERE A DEEP TROF EXISTS...WITH AXIS CENTERED FROM WRN WA SWD INTO NRN CA. WY CURRENTLY UNDER INCREASING SW FLOW...WITH NRN BRANCH OF THE JET JUST TO THE W OF WY WITH AN EMBEDDED JET STREAK OVR ERN NV AND UT. SRN BRANCH OF JET ASSOCIATED WITH SUB-TROPICAL MOISTURE BUT N OF TROPICAL STORM KEVIN OFF THE BAJA COAST...WILL ALSO PUSH ANOTHER DISTURBANCE ACROSS SRN/SERN/ERN WY AGAIN THIS EVENING...SIMILAR TO THURSDAY. SFC OBS SHOWS LOW P AND ASSOCIATED BOUNDARY/STATIONARY LOW EXTENDING FROM THE DAKOTAS...W THRU THE CENTER OF WY...THEN SW THRU UT AND INTO ERN NV. HIGH P LOCATED UNDER DISTURBANCE OVR CO. CURRENT SHRA/ ISO TSRA CONFINED TO DISTURBANCE AND MOISTURE OVR WRN CO. TODAY/TONIGHT...WITH THE STATIONARY FRONT STRETCHED FROM E TO W ACROSS CNTRL WY AND A RELATIVELY STRONG LOCAL HIGH P MASS ONCE AGAIN OVR CNTRL CO...PRESSURE DIFFERENCES BETWEEN THE TWO ALONG WITH INCREASING FLOW ALOFT FROM AS THE TROF SLOWLY APPROACHES...WILL MAKE FOR A BREEZY TO WINDY DAY ACROSS THE SRN/CNTRL FORECAST ZONES. RED FLAG WARNING THROUGH THIS EVENING FOR SWRN AND CNTRL WY. FRONTOGENESIS CURRENTLY TAKING PLACE ACROSS MT...EXPECTING TO JUST PUSH S OF THE BORDER THIS EVENING. ADDITIONALLY...AN ISOLATED THUNDERSTORM OR TWO MAY ALSO BE POSSIBLE IN THE AREA LATE IN THE DAY/EVENING...WITH OCCASIONAL LIGHTNING A POSSIBLITY AS BOUNDARY/STATIONARY FRONT AND FLEETING UPR DISTURBANCE OUT OF THE GREAT BASIN COMBINE TO ALLOW CONVECTION TO OCCUR AGAIN THIS EVENING. ELSEWHERE...ISO SHRA/TSRA WILL AGAIN BE POSSIBLE ACROSS THE FA...ESPECIALLY OVR THE HIGHER TERRAIN OF THE WRN FA... NRN ABSAROKAS...AND POSSIBLY BIG HORN MOUNTAINS AS TERRAIN FORCED ELEVATED CONVERGENCE ALONG WITH THESE DISTURBANCES COMBINE TO ERODE THE CAP BY EVENING. IN ADDITION TO THE UPR LVL DISTURBANCES...SFC BOUNDARIES...MESOSCALE/FRONTAL...OR OUTFLOW FROM EARLIER CONVECTION WILL BE NECESSARY TO TRIGGER STORM ACTIVITY TODAY/TONIGHT. SATURDAY...EARLY IN THE DAY...SIMILAR ATMOSPHERIC SET-UP TO THAT OF TODAY WITH LOW P CENTERED ACROSS THE DAKOTAS WITH TRAILING STATIONARY FRONT AGAIN CUTTING ACROSS CNTRL WY FROM E TO W. FIRE WEATHER WATCH FROM SAT AFTERNOON THROUGH MONDAY AS EARLY WINTER WX SYSTEM HEADS THIS WAY. BIGGER CHANGES ON THE WAY AS THE LARGE UPR TROF FINALLY MAKES A PUSH THIS DIRECTION...SPAWNING CYCLO/FRONTO- GENESIS FROM THE NRN GREAT BASIN INTO THE NRN ROCKIES THRU THE DAY. WHAT THIS MEANS FOR FOR CNTRL WY IS THAT THE DEVELOPMENT OF THE CYCLONE WILL TAKE PLACE ACROSS FROM NRN WY INTO SERN MT...WITH MOST OF THE FA IN THE WARM SECTOR THRU THE DAY...FRONT NOT COMING INTO THE WEST UNTIL EVENING. FLOW ALOFT WILL INCREASE AND BECOME QUITE DIFFLUENT AS TROF DIGS THIS DIRECTION. BY AFTERNOON...ISOLATED SHOWERS AND STORMS SHOULD BE ONGOING. TERRAIN FORCED ACROSS THE WEST...WITH SFC TROF OR REMNANTS OF TODAY'S/TONIGHT'S STATIONARY FRONT...AHEAD OF DEVELOPING MAIN COLD FRONT ACROSS THE SRN FA...ANOTHER AREA TO WATCH FOR CI EARLY. ONLY MODEST MOISTURE ASSOCIATED WITH THIS ACTIVITY AT BEST...SO NO HYDRO CONCERNS OTHER THAN BRIEF HEAVY RAIN. GUSTY OUTFLOW WINDS 35 TO 50 MPH POSSIBLE. BEST AREA FOR SUSTAINED AND SLIGHTLY STRONGER STORMS WILL BE LOCATED ACROSS THE NRN BIG HORN BASIN...TO THE LEE OF THE BIG HORN MOUNTAINS ACROSS NRN JOHNSON COUNTY. THIS IS DUE TO THE POSITION OF THE DEVELOPING SFC LOW AND WARM FRONT...WITH SHEAR MAXIMIZED OVR THIS REGION. MOSTLY SMALL (NEAR SVR) HAIL AND STRONG(ER) BORDERLINE SVR WINDS WOULD BE POSSIBLE WITH STRONGER STORMS IN THIS AREA. BY THE VERY END OF THIS FCST PERIOD...ACTIVITY RIGHT AT THE COLD FRONT NEAR THE NW BORDER REGION COULD START TO PRODUCE A FEW LIGHT SNOW SHOWERS...MOSTLY ABOVE 9K FT. .LONG TERM...SATURDAY NIGHT THROUGH FRIDAY MODELS ARE NOW DELIVERING MORE OF A GLANCING BLOW FOR NORTHWEST WYOMING FOR SATURDAY NIGHT AND SUNDAY. THE COLDEST AIR AND THE HIGHEST AMOUNT OF PRECIPITATION EXPECTED WITH THE FRONT ARE NOT LINING UP TOO WELL...BUT THE TIMING OF THE FRONT WOULD STILL BRING IT INTO THE WEST SATURDAY EVENING...AND THROUGH THE REST OF THE FORECAST AREA BY SUNRISE ON SUNDAY. HOWEVER...THERE IS STILL A DECENT AMOUNT OF QG FORCING AT THE FRONT END OF THE TROUGH SATURDAY NIGHT ALONG WITH SOME JET SUPPORT AS THE LEFT EXIT REGION OF THE JET APPEARS TO AFFECT MUCH OF THE AREA EARLY SUNDAY MORNING. MOISTURE...OR LACK THEREOF WILL BE THE KEY DECIDER AS TO WHETHER OR NOT ACCUMULATING SNOWFALL WILL APPEAR IN YELLOWSTONE AND THE ABSAROKAS...PERHAPS AS FAR SOUTH AS THE JACKSON VALLEY/MOOSE AREA. GIVEN THE AMOUNT OF UNCERTAINTY THAT STILL EXISTS...AND SOME LOOSE SUPPORT FOR SOME PRECIPTATION SATURDAY NIGHT INTO SUNDAY...KEPT A BROAD AREA OF POPS. AHEAD OF THE FRONT...IT WILL BE QUITE DRY AND WINDY WITH HIGH FIRE DANGER. IN ADDITION...LAPSE RATES WILL BE ON THE RISE AS THE COLD POOL ALOFT SETTLES OVER THE REGION LEADING TO A BROAD AREA OF HIGH HAINES INDEX EAST OF THE DIVIDE FOR SUNDAY. SUBSIDENCE BEHIND THE EXITING TROUGH WILL ENCOURAGE SOME VERY DRY AND A BIT BREEZY AIR TO SURFACE FOR MONDAY AND TUESDAY WITH STEEP LAPSE RATES AND A HIGH HAINES INDEX REMAINING ACROSS MUCH OF THE AREA...CONTINUING THROUGH TUESDAY AS FLOW TURNS MORE WESTERLY AND POSSIBLY BRINGS IN SOME VERY LOW HUMIDITIES FOR TUESDAY AFTERNOON. WESTERLY FLOW REIGNS THROUGH THURSDAY WHEN HIGH PRESSURE BEGINS TO BUILD OVER NEVADA...AMPLIFYING THE FLOW A BIT AND SHIFTING US INTO MORE OF A NORTHWESTERLY FLOW PATTERN FOR FRIDAY. && .AVIATION.../00Z ISSUANCE/ VFR CONDITIONS WILL PREVAIL FOR ALL TERMINALS THROUGH THE END OF THE FORECAST PERIOD. SOUTHWEST FLOW ALOFT WILL REMAIN OVER THE REGION AHEAD OF A LARGE UPPER TROUGH OVER THE PAC NW THROUGH THE FORECAST PERIOD. GUSTY S-SW SFC WINDS 10-25KTS WILL ONCE AGAIN PREVAIL OVER MUCH OF THE AREA THIS AFTERNOON AND TOMORROW AFTERNOON. THEN...A SUB- TROPICAL DISTURBANCE WILL LIFT ACROSS THE CENTRAL ROCKIES...CLIPPING EASTERN WYOMING THIS AFTERNOON AND EVENING...WITH ISOLATED THUNDERSTORMS MAINLY VCNTY AND EAST INTERSTATE 25...KCPR- KBYG FROM 00Z-07Z. ADDITIONALLY...ANOTHER UPPER LEVEL DISTURBANCE WILL RIDE OUT OF THE BASE OF THE TROUGH...ALLOWING ISOLATED TO WIDELY SCATTERED THUNDERSTORMS TO SPREAD ACROSS WESTERN WYOMING...VCNTY AND WEST OF THE CONTINENTAL DIVIDE THRU 06Z WITH A FEW STORMS PUSHING INTO THE CENTRAL BASINS...VCNTY KLND-KRIW-KCOD-KWRL 01Z- 06Z. THE MAIN HAZARD WITH THESE STORMS WILL BE ERRATIC OUTFLOW WIND GUSTS 35-50KTS. MOST OF THE STORM ACTIVITY SHOULD DISSIPATE 06Z-09Z...WITH A FEW SHOWERS LINGERING OVER THE HIGH WESTERN/NORTHWESTERN MOUNTAINS UNTIL AROUND SUNRISE. WINDS WILL PICK UP ONCE AGAIN ACROSS THE SOUTHERN AND CENTRAL FORECAST AREA AFTER 19Z. && .FIRE WEATHER... FIRE DANGER ELEVATED MOST LOCATIONS TODAY AND SATURDAY...EXTREME ACROSS PORTIONS OF CENTRAL AND SOUTHWESTERN WYOMING...WHERE A RED FLAG WARNING HAS BEEN POSTED. STRONG SOUTH TO SOUTHWEST WINDS GUSTING TO 25 TO 35 MPH AHEAD OF A DEVELOPING EARLY WINTER SYSTEM...AND RH VALUES DECREASING TO 15 TO 20 PERCENT ARE CAUSING THE PROBLEM. ADDITIONALLY...AN ISOLATED THUNDERSTORM OR TWO MAY ALSO BE POSSIBLE ACROSS THE FORECAST AREA LATER THIS AFTERNOON AND EVENING...WITH OCCASIONAL LIGHTNING A POSSIBLITY. SUNDAY AND MONDAY...A STRONG COLD FRONT WILL RACE THROUGH THE FORECAST AREA...WITH COOL...DRY...AND QUITE WINDY AIR BEHIND IT...ENOUGH SO THAT IT HAS WARRANTED A FIRE WEATHER WATCH THROUGH MONDAY EVENING. && .RIW WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR WYZ277-280-283- 289. FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH MONDAY EVENING FOR WYZ280-283-289. && SHORT TERM...BRAUN LONG TERM...ALLEN AVIATION...BRAUN FIRE WEATHER...BRAUN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 206 PM MDT FRI SEP 4 2015 WYZ001>020-022>030-051100- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 206 PM MDT FRI SEP 4 2015 ...RED FLAG WARNING FOR PORTIONS OF SOUTHWEST AND CENTRAL WYOMING THIS AFTERNOON AND EVENING... ...FIRE WEATHER WATCH FOR PORTIONS OF CENTRAL WYOMING SATURDAY THROUGH MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT WARM...DRY...AND WINDY CONDITIONS TODAY ACROSS CENTRAL AND SOUTHERN WYOMING. THIS WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS FOR PORTIONS OF SOUTHWEST AND CENTRAL WYOMING. PLEASE SEE THE RED FLAG WARNING FOR ADDITIONAL DETAILS. OTHERWISE...SHOWERS AND THUNDERSTORMS WILL BE PRESENT THIS AFTERNOON AND EVENING. GUSTY WIND AND SMALL HAIL WILL BE THE PRIMARY THREATS WITH ANY STORM ACTIVITY TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY AND SUNDAY...DRY GUSTY WINDS EXPECTED SATURDAY AFTERNOON...PRIOR TO THE ARRIVAL OF A COLD FRONT. THE STRONGEST WINDS LOOK TO BE OVER THE WIND CORRIDOR BETWEEN ROCK SPRINGS...LANDER/RIVERTON...AND CASPER. FIRE DANGER COULD BE EXTREME OVER PORTIONS OF THESE AREAS. COLD FRONT WILL THE MOVE THROUGH THE AREA...STARTING IN WESTERN WYOMING SATURDAY EVENING. COLDER TEMPERATURES ARE EXPECTED WITH THIS SYSTEM...WITH SOME ACCUMULATING SNOW POSSIBLE OVER THE NORTHWESTERN MOUNTAINS. THIS COLD FRONT WILL CONTINUE ACROSS THE AREA ON SUNDAY BEFORE LIFTING NORTH. WITH THE PASSAGE OF THE COLD FRONT ON SUNDAY...CONDITIONS WILL DRY OUT QUICKLY. FIRE WEATHER EXPECTED TO BE NEAR EXTREME OVER PORTIONS OF CENTRAL WYOMING ONCE AGAIN. PLEASE SEE THE FIRE WEATHER WATCH FOR ADDITIONAL DETAILS. MONDAY...DRY...AND WINDY CONDITIONS AGAIN ACROSS CENTRAL...RESULTING IN EXTREME FIRE WEATHER CONDITIONS FOR PORTIONS OF CENTRAL WYOMING INCLUDING FREMONT AND NATRONA COUNTIES. PLEASE SEE THE FIRE WEATHER WATCH FOR ADDITIONAL DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT WIND SPEEDS GREATER THAN 45 MPH.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 352 PM MDT FRI SEP 4 2015 WYZ001>020-022>030-051000- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...CANYON...LAKE...MADISON...MAMMOTH... OLD FAITHFUL...TOWER JUNCTION...PAHASKA...CODY...POWELL... LOVELL...GREYBULL...THERMOPOLIS...WORLAND...BUFFALO...KAYCEE... JACKSON...ATLANTIC CITY...DUBOIS...RIVERTON...LANDER... JEFFREY CITY...BAIROIL...CASPER...AFTON...ALPINE... FOSSIL BUTTE NATIONAL MON...PINEDALE...MARBLETON...LA BARGE... BIG PINEY...EDEN...FARSON...KEMMERER...DIAMONDVILLE... ROCK SPRINGS...GREEN RIVER...WAMSUTTER...SUPERIOR 352 PM MDT FRI SEP 4 2015 ...COOLER WEATHER ON THE WAY LABOR DAY WEEKEND WITH SOME SNOW POSSIBLE IN NORTHWEST WYOMING... AN AREA OF LOW PRESSURE WILL TRACK ACROSS THE INTERMOUNTAIN WEST SATURDAY AND SUNDAY. AFTER A WARM DAY ON SATURDAY...COOLER TEMPERATURES CAN BE EXPECTED AS THIS WEATHER SYSTEM SWINGS A COLD FRONT ACROSS THE STATE SATURDAY NIGHT. HIGH TEMPERATURES SUNDAY WILL BE ABOUT 10 DEGREES BELOW NORMAL...WITH 50S WEST OF THE CONTINENTAL DIVIDE AND 60S ELSEWHERE. OVERNIGHT LOWS MAY DIP BELOW FREEZING BOTH SATURDAY NIGHT AND SUNDAY NIGHT IN THE WESTERN VALLEYS AND BASINS. THIS WEATHER SYSTEM WILL ALSO GENERATE AN INCREASING CHANCE OF PRECIPITATION ALONG AND WEST OF THE CONTINENTAL DIVIDE BEGINNING SATURDAY AFTERNOON AND CONTINUING INTO THE EARLY MORNING HOURS SUNDAY. THE TIMING OF THE PRECIPITATION SATURDAY NIGHT COULD LEAD TO SOME SNOW ACROSS NORTHWEST WYOMING...INCLUDING MUCH OF YELLOWSTONE AND GRAND TETON NATIONAL PARKS. MINOR SNOW ACCUMULATIONS OF 1 TO 2 INCHES COULD OCCUR ABOVE 9000 FEET ACROSS NORTHWEST WYOMING...WHILE LITTLE OR NO SNOW ACCUMULATION IS EXPECTED BELOW 9000 FEET. THE BEST CHANCE OF ACCUMULATING SNOW IN THE NORTHWEST MOUNTAINS...WILL OCCUR WITH A BURST OF HEAVIER PRECIPITATION ALONG THE COLD FRONT EARLY SATURDAY EVENING. ALSO EXPECT STRONG WESTERLY WINDS TO DEVELOP IN WAKE OF THE COLD FRONT. CONDITIONS WILL BE DRIER AND SLIGHTLY WARMER FOR LABOR DAY. HIGH TEMPERATURES MONDAY WILL GENERALLY RANGE FROM 65 TO 75. ANY PRECIPITATION WOULD BE CONFINED TO FAR NORTHWEST WYOMING AND THE NORTHERN BIGHORN MOUNTAINS...BUT CHANCES LOOK LIMITED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 405 PM MDT FRI SEP 4 2015 WYZ020-022-050130- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN- INCLUDING THE CITY OF...CASPER 405 PM MDT FRI SEP 4 2015 THROUGH 8 PM...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE NORTH ACROSS NATRONA COUNTY INCLUDING THE CASPER AREA. THE MAIN HAZARD WITH THESE SHOWERS AND STORMS WILL BE STRONG OUTFLOW WIND GUSTS UP TO 50 MPH. BOATERS ON OPEN WATERS SHOULD BE ESPECIALLY PREPARED FOR SUDDEN...STRONG ERRATIC WIND GUSTS THAT MAY TOPPLE SMALL CRAFT. THESE WIND GUSTS MAY OCCUR SEVERAL MILES AWAY FROM THE PARENT STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 424 PM MDT FRI SEP 4 2015 WYZ011-050030- SOUTHEAST JOHNSON COUNTY- INCLUDING THE CITY OF...KAYCEE 424 PM MDT FRI SEP 4 2015 THROUGH 6 PM...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL SPREAD ACROSS THE AREA. THE MAIN HAZARD WITH THESE SHOWERS AND THUNDERSTORMS WILL BE OUTFLOW WIND GUSTS OF 40 TO 50 MPH. ALSO EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING. THIS ACTIVITY SHOULD CONTINUE THROUGH MOST OF THE EVENING BEFORE DISSIPATING BETWEEN 10 PM AND MIDNIGHT. WYZ014-015-017>019-050030- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITIES OF...ATLANTIC CITY...RIVERTON...LANDER... JEFFREY CITY...BAIROIL 424 PM MDT FRI SEP 4 2015 THROUGH 6 PM...ISOLATED SHOWERS AND THUNDERSTORMS WILL BEGIN TO MOVE OFF THE WIND RIVER RANGE INTO THE WIND RIVER BASIN. THE MAIN HAZARD WITH THESE SHOWERS AND THUNDERSTORMS WILL BE STRONG OUTFLOW WIND GUSTS OF 40 TO 55 MPH. ALSO EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING. THIS ACTIVITY SHOULD CONTINUE THROUGH MOST OF THE EVENING BEFORE DISSIPATING BETWEEN 10 PM AND MIDNIGHT. BOATERS ON OPEN WATERS SHOULD BE ESPECIALLY PREPARED FOR SUDDEN...STRONG ERRATIC WIND GUSTS THAT MAY TOPPLE SMALL CRAFT. THESE WIND GUSTS MAY OCCUR SEVERAL MILES AWAY FROM THE PARENT STORM. WYZ025-026-028-029-050030- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER GREEN RIVER BASIN- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE- INCLUDING THE CITIES OF...PINEDALE...MARBLETON...LA BARGE... BIG PINEY...EDEN...FARSON...ROCK SPRINGS...GREEN RIVER 424 PM MDT FRI SEP 4 2015 THROUGH 6 PM...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OFF THE UINTA RANGE AND MOVE NORTH ACROSS SOUTHWEST WYOMING. THE MAIN HAZARD WITH THESE SHOWERS AND THUNDERSTORMS WILL BE STRONG OUTFLOW WIND GUSTS OF 40 TO 55 MPH. ALSO EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING. THIS ACTIVITY SHOULD CONTINUE THROUGH MOST OF THE EVENING BEFORE DISSIPATING BETWEEN 10 PM AND MIDNIGHT. BOATERS ON OPEN WATERS SHOULD BE ESPECIALLY PREPARED FOR SUDDEN...STRONG ERRATIC WIND GUSTS THAT MAY TOPPLE SMALL CRAFT. THESE WIND GUSTS MAY OCCUR SEVERAL MILES AWAY FROM THE PARENT STORM. WYZ001-012-013-023-024-050030- YELLOWSTONE NATIONAL PARK-TETON AND GROS VENTRE MOUNTAINS- JACKSON HOLE-STAR VALLEY-SALT RIVER AND WYOMING RANGES- INCLUDING THE CITIES OF...CANYON...LAKE...MADISON...MAMMOTH... OLD FAITHFUL...TOWER JUNCTION...JACKSON...AFTON...ALPINE... FOSSIL BUTTE NATIONAL MON 424 PM MDT FRI SEP 4 2015 THROUGH 6 PM...SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS WESTERN WYOMING. THE MAIN HAZARD WITH THESE SHOWERS AND THUNDERSTORMS WILL BE STRONG OUTFLOW WIND GUSTS OF 40 TO 50 MPH. ALSO EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING. THIS ACTIVITY SHOULD CONTINUE THROUGH MOST OF THE EVENING BEFORE DISSIPATING BETWEEN 10 PM AND MIDNIGHT. BOATERS ON OPEN WATERS SHOULD BE ESPECIALLY PREPARED FOR SUDDEN...STRONG ERRATIC WIND GUSTS THAT MAY TOPPLE SMALL CRAFT. THESE WIND GUSTS MAY OCCUR SEVERAL MILES AWAY FROM THE PARENT STORM.
The Riverton/Lander radar (KRIW), 34 km away, was scanning. The volume nearest the first event began at 22:33 UTC.
2 thunderstorm wind. Local standard time, as filed.
The ASOS at the Hunt Field reported a wind gust to 58 mph.
A wind gust to 60 mph was measured by the ASOS at the Rock Springs-Sweetwater County Airport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2015Every state in 2015This day in weather historyWarnings in Wyoming, September 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 600923, 600924.